Alert archive / Kansas / Wind Advisories in 2012
Wind Advisory 10, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Feb 25, 2012, 9:40 AM CST for 4 counties in Kansas. It took effect at Feb 25, 2012, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 9:40 AM CST (15:40 UTC)
- In effect from
- Feb 25, 2012, 12:00 PM CST
- Expired
- Feb 25, 2012, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Gove County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873 WWUS73 KGLD 251540 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 840 AM MST SAT FEB 25 2012 KSZ004-015-016-029-260000- /O.NEW.KGLD.WI.Y.0010.120225T1800Z-120226T0000Z/ NORTON-SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER 940 AM CST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING/DURATION...WINDS WILL INCREASE THIS MORNING BECOMING STRONGEST DURING THE AFTERNOON AND WILL CONTINUE THROUGH SUNSET. * PEAK WINDS...SUSTAINED WINDS OF 25 TO 30 MPH WITH GUST OF 45 TO 50 MPH WILL BE POSSIBLE. * OTHER IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY BRIEFLY REDUCE VISIBILITIES TO LESS THAN ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ PMM
1 follow-up statement
470 WWUS73 KGLD 252355 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 455 PM MST SAT FEB 25 2012 KSZ004-015-016-029-260100- /O.EXP.KGLD.WI.Y.0010.000000T0000Z-120226T0000Z/ NORTON-SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER 555 PM CST SAT FEB 25 2012 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... WINDS WILL CONTINUE TO DECREASE BELOW ADVISORY AREAS THROUGH THE EVENING...BUT WILL REMAIN IN THE 15 TO 30 MPH RANGE THROUGH THE NIGHT. $$ JRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 25, 6:07 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Feb 25, 6:07 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
507 AM MST SAT FEB 25 2012
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 326 AM MST SAT FEB 25 2012
THE MAIN CONCERNS TODAY ARE THE DRY CONDITIONS WITH DEWPOINTS IN
THE SINGLE DIGITS COMBINED WITH WARM TEMPERATURES AND GUSTY SOUTH
WINDS WILL WILL DROP RELATIVE HUMIDITY VALUES TO LESS THAN 20
PERCENT AND CREATE CRITICAL FIRE WEATHER CONDITIONS. EXPECT THE
CRITICAL FIRE WEATHER CONDITIONS TO BE MOST PREVALENT ACROSS THE
SOUTHERN SECTIONS OF THE FORECAST AREA DURING THE AFTERNOON HOURS.
THESE CRITICAL CONDITIONS ARE EXPECTED TO DIMINISH AS THE SUN
SETS...TEMPERATURES DECREASE AND WINDS DIE DOWN.
THERE IS A POSSIBILITY A WIND ADVISORY WILL BE NEEDED ACROSS THE
SOUTHEASTERN SECTIONS OF THE FORECAST AREA TODAY DEPENDING UPON
HOW DEEP THE BOUNDARY LAYER WILL MIX OUT.
A COLD FRONT WILL MOVE ACROSS THE AREA OVERNIGHT WITH WINDS
TURNING NORTHWEST AND BECOMING GUSTY AGAIN BEHIND THE FRONT IN
RESPONSE TO THE MAIN UPPER LOW MOVING EAST OF THE ROCKIES AND ACROSS
THE NORTHERN PLAINS EARLY SUNDAY MORNING. EXPECT PRECIPITATION
ASSOCIATED WITH THE LOW PRESSURE SYSTEM TO STAY FURTHER NORTH
ACROSS THE NORTHERN PLAINS.
WITH GUSTY WINDS AND DRY CONDITIONS AGAIN ON SUNDAY...ANOTHER FIRE
WEATHER HIGHLIGHT IS POSSIBLE.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 326 AM MST SAT FEB 25 2012
EXPECT THE NEXT BEST CHANCE OF PRECIPITATION ACROSS THE CENTRAL
HIGH PLAINS REGION TO COME LATE MONDAY THROUGH TUESDAY WITH A LOW
PRESSURE CENTER THAT MOVES THROUGH THE INTERMOUNTAIN WEST MONDAY
NIGHT. WITH A GOOD SOUTHEAST FETCH AHEAD OF THE SYSTEM EXPECTED TO
BRING GULF MOISTURE NORTHWARD INTO THE REGION...THERE IS A
POSSIBILITY OF BOTH RAIN AND SNOW ACROSS THE REGION LATE MONDAY
AND MONDAY NIGHT WITH A FEW THUNDERSTORMS POSSIBLE IN THE EASTERN
SECTIONS OF THE FORECAST AREA ON TUESDAY AS THE AIRMASS
DESTABILIZES AHEAD OF THE MAIN LOW PRESSURE AREA AS IT MOVES EAST
OF THE ROCKIES.
GUIDANCE CONTINUES TO DISPLAY REASONABLE RUN-TO-RUN CONTINUITY WITH
REGARD TO THE TRACK OF THE MID-LEVEL TROUGH ON TUESDAY. 00Z/25 EC
HAS TRENDED ABOUT 6 HOURS SLOWER THAN PREVIOUS RUNS BUT MAINTAINS A
TRACK WHICH WOULD KEEP BULK OF THE SIGNIFICANT SOCIETAL IMPACTS FROM
THIS SYSTEM TO THE NORTH OF THE TRI-STATE REGION. SYSTEM IS STILL
WELL OFF SHORE AND THERE LIKELY WILL BE REFINEMENTS TO THE TRACK.
GIVEN CURRENT PROGS WHICH ARE WELL SUPPORTED BY ENSEMBLE
GUIDANCE...WENT AHEAD AND BUMPED UP MAX TEMPS ON TUESDAY A FEW MORE
DEGREES. IF CURRENT SOLUTIONS VERIFY...TEMPS MAY NOT BE WARM ENOUGH
YET. DID ALSO GO AHEAD AND BUMP UP WINDS QUITE A BIT FOR THE DAY ON
TUESDAY GIVEN STRONG PRESSURE RISES/TIGHT PRESSURE GRADIENT WHICH
SHOULD EXIST ACROSS THE REGION.
SYSTEM CONTINUES TO TRANSLATE AWAY FROM THE CENTRAL HIGH PLAINS ON
WEDNESDAY WITH WEAK SHORTWAVE RIDGING BUILDING ACROSS THE AREA IN
RESPONSE TO THE NEXT TROUGH DEVELOPING ACROSS THE WESTERN CONUS.
TEMPS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL ON WEDNESDAY AND
THURSDAY.
BOTH THE DETERMINISTIC GFS AND THE EC HAVE BEGUN TO TREND STRONGER
AND A BIT FURTHER SOUTH WITH THE NEXT SHORTWAVE TROUGH SET TO IMPACT
THE REGION THURSDAY NIGHT INTO FRIDAY. DID GO AHEAD AND BUMP POPS UP
DURING THIS TIME PERIOD. SYSTEM LOOKS TO BE A QUICK MOVER SO NOT
EXPECTING SIGNIFICANT IMPACTS BASED ON THE CURRENT GUIDANCE. EXPECT
TEMPS ON FRIDAY TO BE SLIGHTLY BELOW NORMAL WITH COOLER AIR MASS
RESIDING ACROSS THE TRI-STATE REGION.
FOLTZ/LOCKHART
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 450 AM MST SAT FEB 25 2012
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD WITH ONLY A FEW
HIGH CLOUDS OVERNIGHT. SOUTH WINDS WILL INCREASE AND BECOME GUSTY AFTER
15Z THIS MORNING...BECOMING LIGHT AGAIN AFTER 23Z THIS EVENING AS
THE NIGHT TIME TEMPERATURE INVERSION SETS UP. WINDS WILL TURN
NORTHWEST AND BECOME GUSTY FOLLOWING THE PASSAGE OF A COLDFRONT
AFTER ABOUT 05Z.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR COZ253-254.
KS...RED FLAG WARNING FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM
MST /6 PM CST/ THIS AFTERNOON FOR KSZ013>015-027>029-041-
042.
NE...NONE.
&&Hazardous weather outlook, Feb 25, 6:17 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 517 AM MST SAT FEB 25 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 517 AM MST SAT FEB 25 2012 /617 AM CST SAT FEB 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING HAS BEEN ISSUED FOR THE AREA SOUTH OF A LINE FROM FLAGLER COLORADO TO HOXIE KANSAS. GUSTY SOUTH WINDS AND RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM BENKELMAN NEBRASKA TO LEOTI KANSAS ON TUESDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE CENTRAL HIGH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:50 AM CST | Red Flag Warning | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.